Funnel Cloud, Coconino
- When
- June 8, 12:45 PM MST
- Where
- Coconino County, Leupp
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
A second funnel cloud was seen near the town of Leupp.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 8, 9:30 AM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU JUN 08 2006 .SYNOPSIS...A MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS NORTHERN ARIZONA WITH A CHANCE OF THUNDERSTORMS THROUGH THE END OF THE WEEK. EXPECT SEASONABLE TEMPERATURES INTO NEXT WEEK AS HIGH PRESSURE REMAINS TO THE EAST OF THE ARIZONA. && .DISCUSSION...AROUND ROUND OF SHOWERS AND THUNDERSTORMS APPEARS ON TAP FOR THE NEXT 24 HRS OVER THE NORTHLAND AS A SUBTROPICAL MOISTURE TAP REMAINS ENTRENCHED ACROSS THE REGION. A CENTER OF HIGH PRESSURE AT THE 500 MB LEVEL IS PERSISTING NEAR THE TEXAS PANHANDLE WHILE A WEAK WEST COAST TROUGH CONTINUES TO DIG DOWN ALONG THE BAJA PENINSULA. THIS PATTERN IS RESPONSIBLE FOR THE SOUTHERLY MOISTURE FETCH. MEANWHILE...MODEL DIAGNOSTICS INDICATE SUFFICIENTLY UNSTABLE LIFTED INDEX VALUES TYPICALLY AROUND -1 TO -3 WITH THE HIGHEST CAPE AVAILABLE ACROSS APACHE COUNTY AND FROM THE MOGOLLON RIM SOUTH INTO NORTHERN GILA AND YAVAPAI COUNTIES. AS SUCH...EXPECT MOST OF THE CONVECTIVE ACTIVITY WILL BE IN THESE AREAS. GRADUAL DRYING IS THEN ANTICIPATED OVER THE NEXT SEVERAL DAYS AS FLOW ALOFT TURNS MORE WESTERLY...ADVECTING DRYER AIR INTO THE MID-LEVELS OF THE AIRMASS. STILL PERIODS OF T-STORMS CAN BE EXPECTED INTO EARLY NEXT WEEK...ESPECIALLY FOR AREAS NEAR THE NEW MEXICO BORDER. CURRENT ZONES/GRIDS HANDLE THE EXTENDED PORTION OF THE FORECAST WELL...AND AGREE WITH THE EXPECTATION OF AFTERNOON TEMPS NEAR SEASONAL NORMS COUPLED WITH OCCASIONAL SOUTHWESTERLY BREEZES. KD && .AVIATION...FOR THE 18Z PACKAGE...EXPECT THUNDERSTORMS TO EXPAND IN AREAL COVERAGE LATE THIS MORNING AND CONTINUE THROUGH MID EVENING. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 AM MST THU JUN 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 800 AM MST THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SUBTROPICAL MOISTURE HAS SPREAD OVER MOST OF NORTHERN ARIZONA. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE BY LATE MORNING AND CONTINUE INTO THE LATE EVENING HOURS. STORMS WILL DEVELOP ALONG THE HIGHER TERRAIN OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND KAIBAB PLATEAU AND WILL MOVE OFF TO THE NORTHEAST. ISOLATED STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG MICRO BURST WINDS BETWEEN 45 TO 55 MPH WITH SMALL HAIL. THE BEST CHANCE FOR ISOLATED STRONG THUNDERSTORMS WILL BE OVER APACHE AND NAVAJO COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 150 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 funnel cloud. Local standard time, as filed.
A second funnel cloud was seen near the town of Leupp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514418.